Louisiana, 2002Lightning Strike in Louisiana, December 23, 2002
December 23, 2002 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 8:00 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Dec 23, 8:00 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST MON DEC 23 2002
WELL...RUC SEEMS TO BE VERIFYING WITH MOVEMENT OF FRONT...A LITTLE
FASTER THAN THE MESOETA I USED. BUT MESOETA IS VERIFYING WELL WITH
THE 2ND ROUND OF CONVECTION STREAMING IN FROM FTW AND SAT AREAS.
THESE STORMS COULD BE HAILERS GIVEN THEIR ELEVATED NATURE BEHIND THE
FRONT AND THE LIKELIHOOD OF COLDER AIR ALOFT WITH THEM. ANYHOW...NO
NEED TO LOWER POPS OUT WEST. ADJUSTED WINDS AND TEMPS IN SOME GROUPS.
NEW TORNADO WATCH COVERS SAME COUNTIES/PARISHES...EXTENDED TIL 3 AM
BUT TX PORTION IS INCREASINGLY BEHIND THE FRONT PUSHING SOUTHWARD
THROUGH OCH AND LFK ALREADY. 17
.SHV...TORNADO WATCH TIL 3 AM
TXZ152-153-165>167
LAZ010-011-013-017>022.
FLASH FLOOD WATCH TONIGHT SOUTH OF I 30.Hazardous weather outlook, Dec 23, 12:00 PM CST, 9 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON DEC 23 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS GENERALLY
ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY FOR THIS AFTERNOON AND
EVENING. FURTHER NORTH...THERE IS A SLIGHT TO MODERATE RISK OF
SEVERE THUNDERSTORMS ROUGHLY BETWEEN INTERSTATE 20 AND INTERSTATE 30.
A VIGOROUS PAIR OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
AREA TODAY AND TONIGHT. A WARM FRONT IS MOVING SLOWLY NORTHWARD
ACROSS CENTRAL TEXAS AND SOUTHERN LOUISIANA...AND THIS EVENING IT
SHOULD BE LOCATED FROM THE EAST TEXAS LAKES AREA TO NORTH CENTRAL
LOUISIANA. IN THE WARM AND HUMID AIR SOUTH OF THE FRONT...SURFACE
BASED INSTABILITY AND THE VERTICAL WIND PROFILE SHOULD BE CONDUCIVE
TO THE DEVELOPMENT OF TORNADIC THUNDERSTORMS. NORTH OF THE WARM
FRONT...ELEVATED INSTABILITY ABOVE THE COOL SURFACE AIR WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
LATER TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE AREA...BRINGING
WITH IT AN ADDITIONAL ROUND OF THUNDERSTORMS...POSSIBLY AS A SQUALL
LINE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORNADOES...
LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS.
THIS IS A POTENTIALLY DANGEROUS SCENARIO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Dec 23, 6:36 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME IN MANY REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0420 PM HUXLEY TX WIND DAMAGE
12/23/02 SHELBY TREES DOWNED IN THE
HUXLEY VICINITY.
REPORT FROM SHERIFF.
0505 PM 10 W MANY LA WIND DAMAGE
12/23/02 SABINE POWER LINES DOWNED
ALONG STATE HIGHWAY
191. REPORT FROM
SHERIFF.
VIII.Local storm report, Dec 23, 6:41 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1108 AM 5 N LUFKIN TX .75 INCH HAIL
12/23/02 ANGELINA REPORT AT HIGHWAY 69 FROM
STORM SPOTTERS.
0145 PM 1 S MANSFIELD LA WIND DAMAGE
12/23/02 DE SOTO MOBILE HOME DAMAGE.
REPORT FROM STORM
SPOTTERS.
VIII.Local storm report, Dec 23, 7:02 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0610 PM NACOGDOCHES TX FLOODING
12/23/02 NACOGDOCHES EVACUATIONS ALONG
CALIFORNIA AVENUE IN TOWN.
HIGH WATER ALONG BAYOUS
TORO AND BONITA. REPORT
FROM NACOGDOCHES DAILY
SENTINEL NEWSPAPER.
0635 PM NATCHEZ LA FLOODING
12/23/02 NATCHITOCHES FLOODING ALONG HIGHWAY
119. REPORT FROM SHERIFF.
0655 PM 2 S NACOGDOCHES TX 1 INCH HAIL
12/23/02 NACOGDOCHES REPORT FROM STORM
SPOTTERS.
VIII.Local storm report, Dec 23, 7:15 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0525 PM 6 S VOWELLS MILL LA WIND DAMAGE
12/23/02 NATCHITOCHES TREES AND POWER LINES
DOWNED. FROM A STORM
SPOTTER REPORT.
0635 PM ALTO TX 1.25 INCH HAIL
12/23/02 CHEROKEE REPORT FROM SHERIFF OFFICE
0635 PM WELLS TX 1.25 INCH HAIL
12/23/02 CHEROKEE REPORT FROM SHERIFF
OFFICE.
VIII.Local storm report, Dec 23, 8:16 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
816 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 3 SE ST MAURICE LA WIND DAMAGE
12/23/02 WINN TREE DOWN OVER HIGHWAY 71
BETWEEN ST MAURICE AND
MONTGOMERY REPORT FROM LAW
ENFORCEMENT
15Local storm report, Dec 23, 8:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CST MON DEC 23 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0840 PM 2 W DIALVILLE TX 1.75 INCH HAIL
12/23/02 CHEROKEE REPORT FROM PUBLIC...NWS
COOP OBSERVER.
0845 PM JACKSONVILLE TX 1.75 INCH HAIL
12/23/02 CHEROKEE REPORT FROM SHERIFF.Lightning, Bossier
- When
- December 23, 9:20 PM CST
- Where
- Bossier County, Bossier City
- Property damage
- $120,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.679, -93.605 (the zone’s center; the record gives no point)
Lightning was determined as the cause of a fire that nearly destroyed a home in the Carriage Oaks subdivision. Lightning struck the home and started the fire. The home's attached garage was heavily involved in the fire. Strong winds aided in the spread of the flames through much of the home. Most of the contents in the home were also lost.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, December 23, 20023 injured · $835,000 · F1 · 40 events
- Hail and Damaging Winds in Texas, December 23, 200210 injured · $600,000 · 4.5 in hail · 8 events
- Tornadoes and Hail in Texas, December 23, 20021 injured · $440,000 · F1 · 6 events
- Flash Flooding and Hail in Mississippi, December 23 to 24, 2002$100,000 · 1 in hail · 24 events
- Damaging Wind in Louisiana, December 23, 2002$250,000 · 1 event
- Damaging Wind in Texas, December 23, 2002$50,000 · 1 event
- Heavy Snow in Oklahoma, December 23, 200225 events
- Heavy Snow in Kansas, December 23 to 24, 200221 events
- Heavy Snow in Texas, December 23 to 24, 200219 events
- Winter Storm in Arkansas, December 23 to 24, 20022 injured · 3 events
- Hail in Texas, December 23, 20021.75 in hail · 17 events
- Winter Storm in Illinois, December 23 to 24, 200216 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326318.